Why has an increase in levothyroxine made me so tired?

I went to the GP because I was getting migraine headaches. He did a blood test asking the lab for tsh, t4 and t3 but they only did tsh which was 3.7. The GP told me to increase my dose from 25mcg a day to 50mcg a day. He said I could do it gradually if I wanted to, having 25 one day and 50 the next.

I am still only taking the alternate day dose as the more I take the more tired I feel. I tried 50 a day for 3 days but couldn't function as I felt too tired to function.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

3 Replies

oldestnewest
  • Mouse,

    I think it is being under medicated which is causing your fatigue not the dose increase. It takes 7-10 days for a Levothyroxine dose increase to be absorbed before it starts working and it will take up to six weeks to feel the full impact of the dose.

  • I have been taking it for 4 weeks now and thought that things would improve once my body got used to it. Before the increase I wasn't tired; since stopping gluten 5 months ago I had felt so much better apart from getting migraine headaches about every 2 weeks.

  • Hi

    Sorry you are feeling unwell

    It may be too early to feel the effects of the increase yet, it can take a while to get in and work, what brand are you taking?

You may also like...